Inability to get an erection after using Propecia

Patient

Q: I have been taking propecia for hair loss for just under 2 weeks now and I have already experienced severe side effects. I have lost the ability to get an erection during sex, is this normal, or too soon? Or will it go away the longer I use this drug, or should I stop using it?

Symptoms:  Loss of sexual desire and loss of ability to get an erection
Doctor

A:   Thank you for picking ATD.

The hair loss drug Propecia can cause a decrease in sexual performance in terms of libido and erection. In some ejaculatory dysfunction is also reported. Researchers have pointed out persistent sexual side effects in a small population that continues even after stopping the drug. Most patients, however, regain their normal sexual function after discontinuing Propecia. In general it is safe, effective and well-tolerated. Final decision about discontinuation of treatment should be done under Doctor's advice.

Related Q&A

Q: Healthy 22 y/o female mildly overweight no medical history. Last week while running my fingers through my hair I noti...

Q: I'm 28 year old female on 40mg of isotretinoin. It's been 7 weeks, I have naturally curly hair that is very dry and s...

Q: Hello i have to take a hairfollicle test for a custody hearing tomorrow i have been clean 30 days. Before that i use...

Q: Hi, I had a question in regards to my hair loss. I am a male, 24 years of age, and have hair loss for roughly 3 years...

Q: My hair has been falling out excessively for the past few years. I have no signs or family history of MPB, but just d...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews